Thunderstorm Wind, Yuma
- When
- June 26, 4:19 PM MST
- Where
- Yuma County, 1.92 mi W of Yuma
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.121, -102.756
A line of thunderstorms swept rapidly east across Colorado into western Kansas and southwest Nebraska. Numerous reports of wind damage were received across Yuma County CO, Sherman County KS and Dundy County NE.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A line of thunderstorms swept rapidly east across Colorado into western Kansas and southwest Nebraska. Numerous reports of wind damage were received across Yuma County CO, Sherman County KS and Dundy County NE.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 26, 1:46 PM MST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 246 PM MDT FRI JUN 26 2009 .DISCUSSION... 241 PM MDT FRI JUN 26 2009 THE 20Z SURFACE ANALYSIS SHOWS A TROUGH OVER EASTERN COLORADO WITH DEWPOINTS IN THE UPPER 50S/LOWER 60S THERE. SATELLITE/RADAR SHOWING THUNDERSTORMS OVER EASTERN COLORADO. WATER VAPOR SHOWING A STRONG SHORTWAVE OVER WESTERN COLORADO. A TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS TONIGHT/SATURDAY. FLOW WILL BE OUT OF THE NORTHWEST SATURDAY NIGHT AHEAD OF A RIDGE BUILDING INTO THE ROCKIES. THE RIDGE WILL BE OVER THE ROCKIES THROUGH MONDAY NIGHT. A SURFACE TROUGH WILL MOVE ACROSS NORTHWEST KANSAS TONIGHT FOLLOWED BY HIGH PRESSURE WHICH WILL REMAIN OVER THE AREA THROUGH MONDAY. THE MAIN FORECAST ISSUE WILL BE POPS. A SHORTWAVE WILL BE MOVING OUT OF THE ROCKIES TONIGHT. DYNAMICS SHOULD TRIGGER THUNDERSTORMS ESPECIALLY ACROSS THE NORTHWEST IN VICINITY OF AN AXIS OF HIGHER DEWPOINTS/CAPE. SEVERE POTENTIAL LOOKS THE BEST OVER EASTERN COLORADO...ESPECIALLY YUMA COUNTY...WITH PARAMETERS SUPPORTING LARGE HAIL. PLAN TO GO WITH CHANCE POPS OVER THE NORTHWEST AND SLIGHT CHANCE ELSEWHERE. SOME STORMS MAY LINGER OVER THE FAR SOUTHEAST ZONES SAT MORNING AND THEN REFIRE AGAIN ALONG THE BOUNDARY SATURDAY AFTERNOON ACROSS THE SAME AREA IN THE SOUTHEAST. PLAN TO GO WITH SLIGHT CHANCE POPS FOR THAT PERIPHERY AREA OF DYNAMICS. THE FRONT SHOULD BE WELL SOUTH OF THE FORECAST AREA SATURDAY EVENING SO WILL PULL ALL POPS. BY SUNDAY AFTERNOON A WEAK SHORTWAVE WILL BRING SOME DYNAMICS INTO EASTERN COLORADO WHICH WILL LINGER INTO THE EVENING. SLIGHT CHANCE POPS SHOULD TAKE CARE OF THIS CONTINGENCY. SURFACE WINDS PROVIDE UPSLOPE AND SOME CONVERGENCE OVER EASTERN COLORADO AGAIN MONDAY AFTERNOON. DYNAMICS ARE LACKING BUT CANNOT RULE OUT AT LEAST AN ISOLATED STORM WHICH COULD DRIFT INTO NORTHWEST KANSAS MONDAY EVENING. 850MB TEMPERATURES WILL BE IN THE UPPER 20S THROUGH MONDAY YIELDING MAX TEMPERATURES NEAR 90. MIN TEMPERATURES WILL BE AROUND 60. IN THE EXTENDED...A RIDGE WILL BE OVER THE ROCKIES FROM TUESDAY THROUGH FRIDAY. SURFACE LOW PRESSURE WILL BE OVER NORTHWEST KANSAS TUE/WED FOLLOWED BY HIGH PRESSURE THU/FRI. NUMEROUS SHORTWAVES WILL COME THROUGH THE FLOW AND TRIGGER THUNDERSTORMS EACH AFTERNOON AND EVENING. PLAN TO KEEP SLIGHT CHANCE POPS FOR THOSE PERIODS WITH EXCEPTION OF CHANCE POPS WED NIGHT WITH A SURFACE TROUGH MOVING THROUGH THE FORECAST AREA. 850MB TEMPERATURES WILL BE NEAR 30 THROUGH WED AND THEN COOL A FEW DEGREES THURSDAY/FRIDAY BEHIND THE TROUGH. MAX TEMPERATURES WILL RESIDE IN THE LOWER 90S WITH MIN TEMPERATURES IN THE LOWER/MID 60S WITH SOME UPPER 60S IN THE EAST. FS && .AVIATION... 1151 AM MDT FRI JUN 26 2009 FOR THE 18Z TAF CYCLE...SIMILAR TO YESTERDAY...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH MOST OF THE TAF PERIOD FOR BOTH KGLD AND KMCK. AFTER ABOUT 20Z THIS AFTERNOON...EXPECT MID LEVEL CUMULUS CLOUDS TO BEGIN TO DEVELOP...BECOMING MORE WIDESPREAD BY 00Z AS THUNDERSTORMS BEGIN TO SPREAD ACROSS THE REGION. VCTS WILL BE POSSIBLE BETWEEN 00Z AND 09Z...AND TAFS WILL NEED TO BE AMENDED FOR LOWER FLIGHT CONDITIONS IF A THUNDERSTORM HAPPENS TO PASS DIRECTLY OVER KGLD OR KMCK. BETWEEN 06Z AND 12Z...A COLD FRONT WILL BEGIN TO SWEEP THROUGH THE REGION FROM THE NORTHWEST. BLM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT FRI JUN 26 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT FRI JUN 26 2009 /1145 AM CDT FRI JUN 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME MORE WIDESPREAD DURING THE EVENING AS A COLD FRONT APPROACHES AND SWEEPS THROUGH THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS MAY CONTINUE INTO EARLY SATURDAY WITH ADDITIONAL STORMS DEVELOPING LATER IN THE DAY ON SATURDAY. SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS. A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN TO THE REGION MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BLM
The Goodland radar (KGLD), 123 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
4 thunderstorm wind. Local standard time, as filed.
Several trees and small branches were reported down around town. There were also sporadic power outages in the town of Yuma.
Strong thunderstorm outflow winds destroyed a partially enclosed outbuilding.
Small tree branches were reported in the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170132, 170133, 170135, 170134.